MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER
Model Number 1013319J
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 02/22/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the patient presented with chest pain and an non-abbott stent was implanted in the right coronary artery (rca).A 014 ht versaturn guide wire (gw) was advanced to be used as a protective gw; however, the gw became entrapped in the marginal branch originating from the right coronary artery (rca).Multiple attempts to retrieve the gw were made but all were unsuccessful.The attempts to retrieve the entrapped gw caused the gw to fracture.Then twisted unspecified guide wires were used to snare the fractured gw.The fractured gw was freed from the marginal branch; however, the fractured gw and the twisted guide wires remained trapped in the rca, resulting in the guide wires to become entangled with the previously implanted stent.As a result, the implanted stent became structurally compromised.Angiography showed in-stent re-occlusion of the right coronary artery, associated with dissection.The patient remained hemodynamically stable, with preserved respiratory status and electrical stability (no st-segment elevation, no rhythm disturbances).The guiding catheter was removed, with the entrapped guidewires left in place for patient transfer to emergency surgery to remove the entrapped guide wires from the patient.The patient was also treated with coronary artery bypass grafting.However, the patient died the following day.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported entrapment of device, the reported break and the reported device damaged by another device appear to be related to circumstances of the procedure as it is likely that inadvertent interaction with the anatomy resulted in the guide wire to become entrapped.Interaction/manipulation of the compromised device as multiple attempts to retrieve the guide wire were unsuccessfully made ultimately resulted in the reported fracture/break.Using twisted unspecified guide wires in attempts to retrieve the fractured guide wire ultimately resulted in the guide wires to become entangled with the previously implanted stent resulting in the implanted stent became structurally compromised.As reported, the guiding catheter was removed with the entrapped guidewires left in place for patient transfer to emergency surgery to remove the entrapped guide wires from the patient.The patient was also treated with coronary artery bypass grafting.However, the patient died the following day.The reported difficulties possibly caused/contributed to the reported patient effects; however a conclusive cause for the reported unspecified heart problem and death, and the relationship to the product, if any, cannot be determined.The reported patient effect of death is listed in the hi-torque versaturn guide wire instructions for use as a potential adverse event associated with this device.The treatment(s) appears to be related to the operational context of the procedure.Per medical review, based on reported information, a causal relationship between the versaturn guidewire and patient death has not been established.It is noted that the versaturn may have contributed to the patient¿s adverse events.Based on current evidence, the wire became entrapped in the artery as a context of procedural complication¿not as an indication of device malfunction or unintended performance.Additional patient and procedural details have been requested to further evaluate the clinical use and indication for versaturn use in this event.Should additional information become available, this medical review will be updated accordingly.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE VERSATURN¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24975318
Report Number2024168-2026-01679
Device Sequence Number4915880
Product Code DQX
UDI-Device Identifier08717648198496
UDI-Public(01)08717648198496(17)270831(10)5090471
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1013319J
Device Catalogue Number1013319J
Device Lot Number5090471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNERGY XD MR CORONARY STENT.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown